Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Itching skin in groin and in the perinatal area. Took triamcin, silvadene. Still redness is there. Suggest

User rating for this question
Answered by

Practicing since : 2003
Answered : 631 Questions
I am having a skin problem in my groin/on my genitals that I (and my local dermatologist) are not having any luck in solving. I will try to give a brief summary of what has happened, so far. It began early in the spring, with itching skin in the folds of my groin and in the perianal area. Typically I have used over the counter medicines when I get jock itch. For some reason, this time I only scratched, for quite some time, until the skin became further irritated, broken and oozing. That scared me, so I used some kind medicine, which gave some limited improvement.

Meanwhile, I developed a friction burn on my penis, for which a urologist prescribed a compounded salve of triamcin 0.1%/silvadene 1% (3:1). That seemed to help some, but then one day I noticed that my whole penis and scrotum were red. Even gentle sex, (primarily masturbation, due to wife's illness) aggravated the skin on my penis.

A doctor prescribed oral terbinafine for 2 weeks, that seemed to calm things down each morning, but by midday, everything was red again. At that point I went to a dermatologist, I will list all the things we have tried, that have to this time not taken away my problem.

Xologel (ketoconazole) Gel, 2%, twice a day, affected areas
also over the counter Zeasorb

Oxistat Cream 1%

Over the counter Lamisil Cream + samples of Cordran Lotion – Flurandrenolide 0.05%

Miconazole 7

Currently, he has prescribed Elidel, but I haven't started it yet, and Atrapro, which does seem to be calming to the skin, but have only used it in the folds of my groin and perianal region.

After abstaining from any sexual activity, the skin on my penis generally looks fine, but only one instance of slow, careful masturbation can re-irritate it, to the point of being slightly raw in places.

The redness in my scrotum comes and goes. Usually it looks pretty good after waking up (having worn loose fitting clothes overnight) and sometimes during the day. I have noticed that sitting for a while can make it red, (but sometimes it doesn't). Occasionally there wil be a yeasty smell from my crotch, but not always, usually not.

Also, my internist has checked me for any metabolical issues and has found nothing
Posted Mon, 16 Sep 2013 in Skin Hair and Nails
Answered by Dr. R.G. Joshi 1 hour later
Brief Answer:
Candida infection.May need steroid antifungal comb

Detailed Answer:

Thanks for writing to health care magic.

Redness in genital area and on penis suggest candidiasis.

It is a yeast infection.

Involvement with candida can occur in two ways

1Direct yeast infection.

2.Allergy to protein materials with yeast.

In my opinion at present you are having allergy to yeast material which is causing irritation.

Tebinafine is not so effective for yeast infection.

I usually prescribe fluconazole 150 mg once a week for 3 weeks along with antihistaminics like levocetrizine .I also give a combination antifungal and mild steroid for local application for 1 to 2 weeks.

At day time a dusting powder like candid will be helpful.You need to continue this for 1 to 2 months.

I hope this will help you.In case you have any concerns I will be happy to help you.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor